Hail, Weld
- When
- June 22, 7:05 PM MST to 7:15 PM MST
- Where
- Weld County, 4 mi NW of Hudson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.100, -104.683
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 22, 2:30 PM MST, 4 hours 35 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT SUN JUN 22 2003 SHORT TERM DISCUSSION...STLT LOOP SHWS CLDNS OVR NRN MTNS CO ALG WITH LTGNG. THIS SHUD CONT TO MOVE TO E ACRS MTNS IN ADV OF WK SHT WV. WILL ALSO XPCT DVLPMNT OVR NERN PLAINS ALG AND NR NRN BRDR. MESOETA HAS PCPN ACRS NRN PTN STA AND SHWS SUM CAPE...BUT WILL NOT XTND PCPN SWD BYND NRN TIER OF ZNS. THE SAME LUKS TRUE FOR MON AFTN. TEMPS HAVE BEEN SLO TO WRM TDA AFT WK SURGE ON PLAINS OVRNGT AND MESOETA SHWS ANOTHER WK SURGE BTWN 12-15Z MON MRNG...BUT BL WNDS BCM SELY BY AFTN. SO WILL KEEP TEMPS ON COOL SIDE OF MOS TEMP GDNC MON AND GNLY COMPROMISE ON TEMPS OVRNGT. GARD...WFO BOULDER LONG TERM DISCUSSION: MONDAY NIGHT AND TUESDAY...INCRG SWLY FLOW ALF WILL BE OVR CO AS NEXT STORM SYSTEM DROPS INTO NRN NV. NEXT SURGE IS PROGGED TO SLIP INTO THE NORTHEASTERN PLAINS OF COLORADO AROUND 12Z TUESDAY WITH SOME PSBL STRATUS OVER THE PLAINS IN THE MORNING. SURGE WILL LIMIT WARMING SOMEWHAT ON TUESDAY ALTHO WE SHUD STILL MANAGE TO MAKE IT INTO THE MID 80S. MID AND HIGH LEVEL MSTR IS EXPECTED TO INCREASE IN THE MOUNTAINS AND FOOTHILLS AHEAD OF THE NEXT PACIFIC STORM SYSTEM. THIS COUPLED WITH AFTN INSTBY SHUD BE ENUF FOR A SLGT CHC OF SOME HIGH BASED T-STORMS. LATE TUE NIGHT INTO WEDNESDAY...THE UPPER LEVEL TROF WILL BE LIFTING SOMEWHAT WITH THE BEST DYNAMICS ACTUALLY PASSING TO THE N OF COLORADO. SOME WEAK QG ASCENT WILL BE OVER CO IN THE MORNING WITH PACIFIC FRONT MOVING INTO NORTHEASTERN COLORADO WEDNESDAY MORNING. SFC WINDS ARE NNWLY IN THE MORNING...WITH ANOTHER SURGE MOVING INTO THE NERN PLAINS WEDNESDAY NIGHT...BETTER POTENTIAL FOR UPSLOPE WILL OCCUR AT THAT TIME. YET ANOTHER SURGE WILL MOVE INTO THE CWA ON THURSDAY SO AFTN HEATING COUPLED WITH UPSLOPE MAY ALLOW FOR A CONTINUED CHC OF SHOWERS AND THUNDERSTORMS...CONTINUED COOL AS WELL. SEE NO REASON TO CHANGE ANYTHING IN THE RMNDER OF THE EXTENDED...TREND FOR DRIER AND WARMER STILL LOOKS GOOD AS SOME RDGG AND A DRIER WLY FLOW FORMS OVR THE WEST. COOPER .DEN...NONE.
COZ030>051-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT...ISOLATED THUNDERSTORMS ARE EXPECTED ALONG AND NEAR THE NORTHERN BORDER OF COLORADO DURING THIS AFTERNOON AND EVENING. OTHERWISE THE AIR MASS WILL REMAIN DRY. THE FORECAST AREA WILL REMAIN ON THE BORDER BETWEEN MORE MOIST AND UNSTABLE AIR TO THE NORTH AND DRIER MORE STABLE AIR TO THE SOUTH. THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE WILL AID IN INCREASING INSTABILITY ACROSS THE AREA AROUND THE TIME OF MAXIMUM SURFACE HEATING LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED HIGH BASED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS ON MONDAY AND TUESDAY. ON WEDNESDAY AND THURSDAY...COOLER TEMPERATURES CAN BE EXPECTED ALONG WITH A CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF NORTHEAST AND NORTH CENTRAL COLORADO. DRIER AND WARMER FOR FRIDAY AND SATURDAY. A MODERATE AND DRY SOUTHWESTERLY FLOW WILL BE OVER COLORADO ON MONDAY AND TUESDAY. WEDNESDAY AND THURSDAY...A RELATIVELY STRONG COLD FRONT IS EXPECTED TO SLIDE SOUTH THROUGH THE AREA BRINGING WITH IT COOLER TEMPERATURES AND A GOOD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND A DRIER WESTERLY FLOW ALOFT WILL RETURN TO THE AREA BY THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GARD/COOPER
The Denver radar (KFTG), 37 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
4 hail. Local standard time, as filed.
Hail, larger that golfballs, caused extensive damage to the greens at the Coyote Creek Golf Course. In addition, State Farm received approximately 100 claims for vehicle damage, and 50 claims for home damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368188, 5368189, 5368190, 5368191.